Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 270, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 1, 2017, 5:56 PM CDT for Dallam County, Sherman County, Texas; Cimarron County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2017, 5:56 PM CDT (22:56 UTC)
- Expired
- Sep 1, 2017, 6:15 PM CDT
- In force
- 19 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Cimarron County, OK, Dallam County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 149 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 207 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS54 KAMA 012256
SVRAMA
OKC025-TXC111-421-012345-
/O.NEW.KAMA.SV.W.0270.170901T2256Z-170901T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
556 PM CDT FRI SEP 1 2017
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Southeastern Cimarron County in the Panhandle of Oklahoma...
Northwestern Sherman County in the Panhandle of Texas...
Northeastern Dallam County in the Panhandle of Texas...
* Until 645 PM CDT
* At 555 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Griggs to 10 miles south of
Boise City to 7 miles southeast of Felt, moving southeast at 15
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated. This storm has a history of producing
quarter size hail in Boise City.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Griggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Amarillo.
&&
LAT...LON 3656 10203 3650 10203 3650 10194 3646 10187
3630 10226 3620 10266 3664 10264 3667 10248
3672 10229
TIME...MOT...LOC 2255Z 331DEG 15KT 3666 10226 3658 10246 3652 10267
HAIL...1.25IN
WIND...60MPH
$$
142 follow-up statements
064
WWUS54 KAMA 012307
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
607 PM CDT FRI SEP 1 2017
OKC025-TXC111-421-012345-
/O.CON.KAMA.SV.W.0270.000000T0000Z-170901T2345Z/
Cimarron OK-Sherman TX-Dallam TX-
607 PM CDT FRI SEP 1 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTHEASTERN CIMARRON...NORTHWESTERN SHERMAN AND NORTHEASTERN
DALLAM COUNTIES...
At 606 PM CDT, severe thunderstorms were located along a line
extending from 6 miles west of Griggs to 13 miles south of Boise City
to 9 miles southeast of Felt, moving southeast at 15 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Griggs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Amarillo.
&&
LAT...LON 3656 10203 3650 10203 3650 10194 3646 10187
3630 10226 3620 10266 3664 10264 3667 10248
3672 10229
TIME...MOT...LOC 2306Z 331DEG 15KT 3663 10224 3655 10244 3649 10265
HAIL...1.00IN
WIND...<50MPH
$$
14809
WWUS54 KAMA 012315 RRA
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
615 PM CDT FRI SEP 1 2017
OKC025-TXC111-421-012325-
/O.CAN.KAMA.SV.W.0270.000000T0000Z-170901T2345Z/
Cimarron OK-Sherman TX-Dallam TX-
615 PM CDT FRI SEP 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CIMARRON...
NORTHWESTERN SHERMAN AND NORTHEASTERN DALLAM COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.
LAT...LON 3656 10203 3650 10203 3650 10194 3646 10187
3630 10226 3620 10266 3664 10264 3667 10248
3672 10229
TIME...MOT...LOC 2313Z 331DEG 15KT 3660 10222 3652 10242 3646 10263
$$
14What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:10 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Sep 1, 2:10 PM CDT, 3 hours 46 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 210 PM CDT Fri Sep 1 2017 .DISCUSSION... An upper level trough will sweep southeast across the Panhandles tonight. This upper level trough will combine with moisture near the surface and convergence along a southeastward moving surface trough to help produce showers and thunderstorms. The showers and thunderstorms over the southern Colorado and northern New Mexico mountains this afternoon are expected to move southeast. The best chance of showers and thunderstorms looks to be across the northern areas closer to the upper level dynamics. The Panhandles will be in a dry northwest flow aloft through much of this forecast as low level moisture has been diminished across the Rockies. However, a strong upper level short wave trough will dive southward through the central and eastern U.S. Monday night into Tuesday. This will help to drive a cold front through the Panhandles. This front may spark some showers and thunderstorms along it. High temperatures will be above normal until Tuesday when the cold front moves through and then highs will be below normal for a couple of days. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 61 90 61 89 63 / 30 5 0 0 0 Beaver OK 63 92 60 94 63 / 40 5 0 0 0 Boise City OK 59 89 59 90 62 / 40 5 0 0 0 Borger TX 63 92 65 91 67 / 50 5 0 0 0 Boys Ranch TX 60 92 59 91 61 / 50 5 0 0 0 Canyon TX 59 90 61 89 62 / 30 5 0 0 0 Clarendon TX 62 91 62 90 66 / 20 5 0 0 0 Dalhart TX 57 90 59 90 58 / 60 5 0 0 0 Guymon OK 62 93 61 92 63 / 60 5 0 0 0 Hereford TX 58 90 60 88 60 / 20 5 0 0 0 Lipscomb TX 63 91 60 93 64 / 30 5 0 0 0 Pampa TX 60 90 61 91 62 / 30 5 0 0 0 Shamrock TX 64 91 62 91 66 / 30 5 0 0 0 Wellington TX 65 92 63 92 65 / 20 5 0 0 0 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11/15
Hazardous weather outlook, Sep 1, 3:22 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 322 PM CDT Fri Sep 1 2017 OKZ001>003-TXZ001>020-020830- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 322 PM CDT Fri Sep 1 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are possible across the Panhandles. Some of the storms may become marginally severe with strong gusty winds the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms will be possible across the Panhandles Monday night into Tuesday. At this time, no severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Sep 1, 5:13 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Amarillo TX 513 PM CDT FRI SEP 1 2017 OKZ001-012245- Cimarron OK- 513 PM CDT FRI SEP 1 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIMARRON COUNTY UNTIL 545 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm near Boise City, moving southeast at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Boise City. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Amarillo. && LAT...LON 3674 10268 3684 10253 3675 10233 3658 10263 TIME...MOT...LOC 2213Z 311DEG 7KT 3675 10258 14
Local storm report, Sep 1, 5:30 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
530 PM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM HAIL 1 NW BOISE CITY 36.74N 102.52W
09/01/2017 M1.00 INCH CIMARRON OK TRAINED SPOTTER
SOME HAIL STONES WERE JUST A TAD LARGER THAN A QUARTER.
&&
EVENT NUMBER AMA1700852
LGLocal storm report, Sep 1, 5:43 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
543 PM CDT FRI SEP 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL BOISE CITY 36.73N 102.51W
09/01/2017 M0.75 INCH CIMARRON OK EMERGENCY MNGR
HAIL COVERING THE GROUND.
&&
EVENT NUMBER AMA1700853
JCThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 5:13 PM CDT | Special Weather Statement | AMA | Cimarron | 32 min |
| Sep 1, 5:22 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.